1
Medical Questions > Conditions and Diseases > Muscular and Nerve Disorders Forum

Side effects of Abilify

Must Read
Multiple sclerosis (MS) affects the brain and the spinal cord. But what is MS? And what types of MS do doctors diagnose? Basic facts on multiple sclerosis here....
Doctors know little about what causes multiple sclerosis (MS), but do understand the anatomy of the condition. Read one to learn about what happens during MS....
Symptoms of multiple sclerosis can be present during other medical conditions. Learn to identify early symptoms of multiple sclerosis, plus when to seek help....
User Profile
This January I was diagnosed with Gastroparesis. In the Fall, stomach pain effected my sleep and I got overtired. This led to me getting scared and confused about irrational things. I was taken to a hospital and put on a psychotropic drug called Abilify (20mg). I was on the drug for 4 months and then tapered off of it under doctors direction. I've been off of it now for almost two months.

Unfortunately I'm still having symptoms of muscle ridgidity and lightheadedness, which I first remember having while on the drug. I sometimes feel like I'm about to faint when going from sitting to standing. There's tension in my left leg that causes me to wiggle the toes on my left foot. My muscles quiver within like at the end of a set of lifting weights or doing pushups. I've been to a neurologist who has referred me to a movement disorders specialist. I'm not diabetic. Hepatitis and Wison's are ruled out.

Is all of this still side effects? If not, what could it be?
Thank you very much.


Did you find this post helpful?
|

User Profile
replied April 10th, 2009
Muscular and Nerve Disorders Answer A6298



Lightheadedness, dizziness, headache and nausea are one of the most common side effects in adult patients. Whether the symptoms you reported might still be related to previously taking Abilify, even after two months after stop taking it, can not be told without additional observation and examination by psychiatrist.
The feeling that you might faint when going from sitting to standing might be related to hypotension. You might want to measure your blood pressure. If it is lower then normal, then you might want to increase the intake of fluids. If that does not help visiting your family doctor for further tests might be helpful.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Muscular and Nerve Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.